Alert archive / Alabama / Flash Flood Warnings in 2009

Flash Flood Warning 10, NWS Birmingham, AL

February 27, 2009Pickens County, Tuscaloosa County, Alabama

NWS Birmingham, AL issued this flash flood warning at Feb 27, 2009, 12:22 PM CST for Pickens County, Tuscaloosa County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 27, 2009, 12:22 PM CST (18:22 UTC)
Expired
Feb 27, 2009, 3:15 PM CST
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Pickens County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 86 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 12:55 PM CSTFLASH FLOODTuscaloosa, ALSEVERAL ROADS FLOODED AND IMPASSABLE ON UNIVERSITY OF ALABAMA CAMPUS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBMX 271822
FFWBMX
ALC107-125-272115-
/O.NEW.KBMX.FF.W.0010.090227T1822Z-090227T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1222 PM CST FRI FEB 27 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...REFORM...PICKENSVILLE...GORDO...
  CARROLLTON...ALICEVILLE...
  TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...TUSCALOOSA...NORTHPORT...HOLT...

* UNTIL 315 PM CST

* AT 1218 PM CST...VERY HEAVY RAIN WITH WIDESPREAD ONE TO THREE 
INCHES OF RAIN HAS ALREADY FALLEN.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL FALL BETWEEN 
NOON AND THREE PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3353 8827 3354 8735 3349 8732 3348 8734
      3344 8728 3327 8716 3305 8736 3306 8777
      3315 8784 3316 8787 3302 8832

$$
STEFKOVICH
1 follow-up statement
000 
WGUS74 KBMX 271949
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
149 PM CST FRI FEB 27 2009

ALC107-125-272115-
/O.CON.KBMX.FF.W.0010.000000T0000Z-090227T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKENS AL-TUSCALOOSA AL-
149 PM CST FRI FEB 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR
TUSCALOOSA AND PICKENS COUNTIES...

AT 143 PM CST...THE PUBLIC REPORTED LOCALIZED FLOODING IN AND AROUND 
THE CITY OF TUSCALOOSA AND THE UNIVERSITY OF ALABAMA CAMPUS IN 
TUSCALOOSA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERNANT...
SAMANTHA...REFORM...LAKE LURLEEN STATE PARK...GORDO...ETHELSVILLE AND
BANKHEAD LOCK AND DAM

LAT...LON 3353 8827 3354 8735 3349 8732 3348 8734
      3344 8728 3327 8716 3305 8736 3306 8777
      3315 8784 3316 8787 3302 8832

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 11:48 AM CST, 34 minutes earlier.

Area forecast discussion, Feb 27, 11:48 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1148 AM CST FRI FEB 27 2009

.UPDATE...FOR 18Z AVIATION.

&&

.DISCUSSION...

THIS DISCUSSION WILL ONLY HIGHLIGHT THE SEVERE AND WINTER WEATHER
THREATS. IN A NUTSHELL...THIS FORECAST IS JUST ABOUT AS COMPLEX AS
IT GETS. WE SEEM TO HAVE ALMOST EVERY WEATHER ELEMENT IN PLAY FROM
NOW UNTIL SUNDAY AFTERNOON...I REALLY WOULDNT WISH THIS FORECAST
PACKAGE ON MY WORST ENEMY.

MUCH OF TODAY STILL APPEARS TO BE ON TRACK...COLD FRONT EXPECTED
TO CONTINUE PUSHING SOUTHEAST INTO THE NORTHERN THIRD OF CENTRAL
ALABAMA. FROM THE LOOKS OF IT WILL CALL THE I20/59 CORRIDOR AS THE
STALLING POINT. INITIALLY DO NOT EXPECT MUCH IN THE WAY OF SEVERE
WEATHER...AT LEAST THROUGH NOON. HOWEVER...AS THE UPPER
LEVEL...POSITIVE TILT...LOW CATCHES UP TO THE FRONT IN CENTRAL
MS...EXPECTING A FAIRLY POTENT SURFACE LOW TO BEGIN DEEPENING AND
SLOWLY PUSHING EAST THROUGH THE OVERNIGHT HOURS. THE OLD STALLED
FRONTAL BOUNDARY WILL THEN REDIRECT ITS EFFORTS AS A WARM FRONT
AND WILL TEND TO LIFT NORTH OR MORE LIKELY NORTHEAST. AS THIS
HAPPENS...EXPECT TO GET HIT WITH STORMS IN THE PSEUDO WARM SECTOR
AND SECONDARY...DEVELOPING COLD FRONT AS IT SWINGS THROUGH EARLY
SATURDAY IN THE WEST THROUGH MIDDAY SATURDAY IN THE SOUTHEAST.
THIS LEAVES ROOM FOR PLENTY TO HAPPEN BETWEEN NOW AND THEN.

STILL HANGING ON TO THE THREATS BEING RATHER BENIGN AS THE EVENT
BEGINS TO UNFOLD LATER THIS MORNING. THE STALLED COLD FRONT SOON TO
BE WARM FRONT WILL HAVE PLENTY OF SURFACE CONVERGENCE AND MOISTURE TO
WORK WITH TO PRODUCE SEVERAL WAVES OF SHOWERS WITH EMBEDDED
THUNDERSTORMS. AS THE HEATING OF THE DAY WEARS ON...WILL LIKELY SEE
SOME ADDITIONAL INSTABILITY SOUTH OF THE BOUNDARY KEEPING STRONGER
UPDRAFTS IN THE MIX. AS THESE STORMS...WHICH WILL LIKELY FORM TO OUR
WEST...PUSH INTO OUR AREA...SEVERAL COULD BE LONG LASTING WITH
DAMAGING WINDS AND PERHAPS SOME SMALL HAIL. IF THEY VENTURE TOO
CLOSE TO THE STALLED BOUNDARY...ADDITIONAL 0 TO 1 KM SRH COULD
PRESENT A PROBLEM OF TORNADOES. AGAIN...THE MOST LIKELY INITIATION
FOR TORS WILL BE ALONG THE BOUNDARY...SO ANY SUPERCELLS THAT ARE
RIDING ALONG THE STALLED BOUNDARY SHOULD BE MONITORED CLOSELY.

AS THE EVENT CONTINUES INTO THE EVENING AND OVERNIGHT...THINGS
COULD GET INTERESTING AS THE SURFACE LOW CONTINUES TO DEEPEN. WILL
NEED TO WATCH FOR BACKING SURFACE WINDS IF THE SURFACE LOW IS
POTENT ENOUGH. THERE IS ALSO A DRY PUNCH ALOFT THAT CONTINUES TO
BE NOTEWORTHY. THIS DRY PUNCH WILL ACT TO STEEPEN LAPSE RATES
ALOFT AND LARGE HAIL WILL BECOME MORE OF A THREAT. ALSO...AS
MENTIONED...THE BACKING SURFACE WINDS COULD ACTUALLY CREATE AN
ADDITIONAL TOR THREAT THROUGH THE EARLY TO LATE MORNING TIME
PERIOD. THESE MESO DETAILS WILL CERTAINLY BE TRICKY.

NOT MENTIONED TO THIS POINT...BUT HEAVY PERHAPS LOCALLY FLOODING
RAIN IS LIKELY TO BE THE BIGGEST THREAT WITH THIS SYSTEM. WE WILL
GO AHEAD WITH A FLASH FLOOD WATCH FOR MUCH OF CENTRAL ALABAMA
THROUGH THE AFTERNOON AND INTO THE OVERNIGHT. BEING THAT FLASH
FLOOD GUIDANCE VALUES ARE HIGH...HOPEFULLY WILL KEEP IT A MORE
LOCAL..NUISANCE ISSUE VERSES WIDESPREAD.

ON TO THE SECOND HALF...SNOW LOOKS TO BE IN THE CARDS FOR MUCH OF
THE NORTHERN TWO-THIRDS...AND PERHAPS ALL OF CENTRAL ALABAMA LATE
SATURDAY INTO SUNDAY MORNING. MODELS ARE STILL STRUGGLING WITH THE
TRACK OF THE UPPER COLD CORE LOW...BUT FOR NOW AM LEANING WITH THE
FURTHER NORTH SOLUTION FROM THE EURO AND MOST OF THE GFS ENSEMBLE
MEMBERS. THE OPERATIONAL GFS...FURTHER SOUTHWESTERN TRACK IS THE
MAIN OUTLIER AT THIS JUNCTURE. IF THE GUIDANCE IS CORRECT...MUCH
OF THE DEVELOPING SNOW WILL BEGIN IN THE NORTHWESTERN CWA AROUND
MIDNIGHT OR SO...AND WORK ACROSS THE NORTHERN TWO-THIRDS OF THE
STATE THROUGH MIDDAY SUNDAY. PRECIP AMOUNTS CONTINUE TO COME IN
WETTER AND WETTER WITH EVERY RUN...SO IT DOES APPEAR THAT THERE
WILL BE SOME ACCUMULATION ISSUES...PERHAPS A FEW INCHES NORTH AND
EAST OF BHM. DONT WANT TO GET CARRIED AWAY YET...AS WE STILL HAVE
FIRST THINGS FIRST TO DEAL WITH TODAY AND TONIGHT...BUT THIS
SYSTEM WILL CERTAINLY BE OF INTEREST SOON.

&&

.AVIATION...18Z TAF DISCUSSION.

KEPT THE TAFS SHORT AND SIMPLE AS THE BASIC SCENARIO WILL HAVE A
SERIES OF SHOWERS AND THUNDERSTORMS DEVELOP ALONG A BOUNDARY NEAR
THE INTERSTATE 20 CORRIDOR FOR THE REMAINDER OF TODAY AND TONIGHT.
STILL SOME UNCERTAINTY ON EXACTLY WHERE THE BOUNDARY WILL STALL
WHICH COULD ALLOW FOR SOME AMENDMENTS IN THE SHORT TERM. BASICALLY
BE AWARE OF MANY THUNDERSTORMS NEAR TCL, BHM, EET AND ANB.

FOR MGM AND TCL...WATCHING SOME SCATTERED DEVELOPMENT NEAR MEI BUT
ANY PREVAILING WEATHER SHOULD HOLD OFF UNTIL LATER THIS EVENING.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

LAKE WIND ADVISORY ALL AREAS THROUGH 6 PM.

FLASH FLOOD WATCH FROM 3 PM UNTIL 6 AM SATURDAY FOR MARION-LAMAR-
FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-
PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB- HILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE.

&&

17/88
Hazardous weather outlook, Feb 27, 11:28 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 AM CST FRI FEB 27 2009

ALZ011>015-017>050-281230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1128 AM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE BOTH THIS AFTERNOON AND TONIGHT. AT
THIS TIME...THE STORMS WILL RE-INTENSIFY THIS AFTERNOON AND LAST
THROUGH THE OVERNIGHT HOURS. THE THUNDERSTORM THREATS INCLUDE
LARGE HAIL...ISOLATED TORNADOES...AND DAMAGING WINDS. IT APPEARS THAT
AREAS NEAR AND NORTH OF INTERSTATE 20 WILL HAVE THE BEST ENVIRONMENT
FOR THE THUNDERSTORM DEVELOPMENT...BUT AREAS SOUTH TO NEAR MONTGOMERY
MAY SEE AN INCREASED CHANCE DURING THE EVENING AND OVERNIGHT HOURS AS
THE FRONT SAGS SOUTHWARD.

HEAVY RAINFALL WILL ALSO BE A THREAT THROUGH THE OVERNIGHT HOURS. A
FEW LOCATIONS HAVE ALREADY RECEIVED A FEW INCHES OF RAIN...WITH RAIN
TOTALS BY SATURDAY MORNING OF 2 TO 4 INCHES...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

BREEZY CONDITIONS ARE ANTICIPATED THIS AFTERNOON. SOUTHERLY WINDS OF
10 TO 15 MPH WITH A FEW GUSTS AROUND 25 ARE EXPECTED...MAINLY ON OPEN
WATERWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY...
LASTING INTO THE EARLY AFTERNOON. THE MAIN THUNDERSTORM THREATS WILL
BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. AT THIS
TIME...IT APPEARS THAT AREAS NEAR AND SOUTH OF INTERSTATE 85 AND
HIGHWAY 80 WILL HAVE THE BEST ENVIRONMENT FOR THE THUNDERSTORM
DEVELOPMENT. AN INCREASED THREAT NORTHWARD WILL BE SOLELY
DEPENDANT ON THE POSITION OF THE COLD FRONT.

ON SATURDAY...THE SLOW MOVEMENT OF THE COLD FRONT AND THE
LIKELIHOOD THAT AREAS WILL BE IMPACTED BY MULTIPLE THUNDERSTORMS WILL
RESULT IN THE POTENTIAL FOR LOCALIZED FLOODING...ESPECIALLY ALONG
AND NEAR THE COLD FRONT.

BREEZY CONDITIONS ARE POSSIBLE BOTH AHEAD AND BEHIND THE COLD FRONT.
THESE CONDITIONS MAY MATERIALIZE SATURDAY AND SUNDAY. A
FEW WIND GUSTS OF 25 MPH ARE POSSIBLE.

A STRONG UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING. SOME MOISTURE WILL BE AVAILABLE AS
THE COLD AIR FILTERS IN. THEREFORE...THERE WILL BE A CHANCE OF
MEASURABLE SNOW THROUGH NOON ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY THROUGH SATURDAY AT NOON.

75/LINHARES

In the hours before

Special weather statement, Feb 27, 10:45 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1045 AM CST FRI FEB 27 2009

ALZ021-027-028-036-037-271730-
CLAY-CLEBURNE-COOSA-TALLADEGA-TALLAPOOSA-
1045 AM CST FRI FEB 27 2009

...SIGNIFICANT WEATHER ALERT FOR CLAY...CLEBURNE...COOSA...TALLADEGA
AND TALLAPOOSA COUNTIES UNTIL 1130 AM CST...

AT 1044 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF WINTERBORO
TO STRICKLAND CROSSROADS...OR ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF TALLADEGA TO WEOGUFKA...MOVING EAST AT 40 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SYLACAUGA.
  WALDO.
  CHANDLER SPRINGS.
  SPRINGHILL.
  MOUNT CHEAHA.
  MILLERVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL
Special weather statement, Feb 27, 11:05 AM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1105 AM CST FRI FEB 27 2009

ALZ021-029-271745-
CLEBURNE-RANDOLPH-
1105 AM CST FRI FEB 27 2009

...SIGNIFICANT WEATHER ALERT FOR CLEBURNE AND RANDOLPH COUNTIES UNTIL
1145 AM CST...

AT 1101 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ABERNATHY TO BARFIELD...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF HEFLIN TO 9 MILES
NORTHEAST OF LINEVILLE...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  R.L. HARRIS DAM.
  NEWELL.
  WEDOWEE.
  ROCK STAND.
  BIG SPRINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL
Special weather statement, Feb 27, 11:34 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1134 AM CST FRI FEB 27 2009

ALZ036-037-043-271815-
COOSA-ELMORE-TALLAPOOSA-
1134 AM CST FRI FEB 27 2009

...SIGNIFICANT WEATHER ALERT FOR COOSA...ELMORE AND TALLAPOOSA
COUNTIES UNTIL 1215 PM CST...

AT 1130 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SPARKLING SPRINGS TO
NIXBURG...OR ALONG A LINE EXTENDING FROM 16 MILES WEST OF ROANOKE TO
EQUALITY...MOVING SOUTHEAST AT 30 MPH.

WINDS UP TO 30 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FISHPOND.
  JACKSONS GAP.
  MARTIN LAKE AT KOWALIGA.
  ECLECTIC.
  MARTIN DAM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL
Special weather statement, Feb 27, 11:52 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1152 AM CST FRI FEB 27 2009

ALZ023-271830-
TUSCALOOSA-
1152 AM CST FRI FEB 27 2009

...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 1230 PM
CST...

AT 1148 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF LAKE LURLEEN STATE PARK...OR 8 MILES
EAST OF GORDO...MOVING EAST AT 30 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BUHL.
  LAKE LURLEEN STATE PARK.
  TUSCALOOSA MUNICIPAL AIRPORT.
  NORTHPORT.
  LAKE TUSCALOOSA.
  HOLT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL
Special weather statement, Feb 27, 12:16 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1216 PM CST FRI FEB 27 2009

ALZ037-038-043-045-047-271900-
CHAMBERS-ELMORE-LEE-MACON-TALLAPOOSA-
1216 PM CST FRI FEB 27 2009

...SIGNIFICANT WEATHER ALERT FOR CHAMBERS...ELMORE...LEE...MACON AND
TALLAPOOSA COUNTIES UNTIL 100 PM CST...

AT 1214 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM AMITY PARK TO SANTUCK...OR
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LANETT TO WETUMPKA...
MOVING SOUTHEAST AT 35 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WEST CHAMBERS.
  STURKIE.
  WAVERLY.
  YATES DAM.
  VALLEY.
  WOODLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CST FRIDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL
Special weather statement, Feb 27, 12:18 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1218 PM CST FRI FEB 27 2009

ALZ023-032-034-035-271900-
BIBB-CHILTON-HALE-TUSCALOOSA-
1218 PM CST FRI FEB 27 2009

...SIGNIFICANT WEATHER ALERT FOR BIBB...CHILTON...HALE AND TUSCALOOSA
COUNTIES UNTIL 100 PM CST...

AT 1213 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DEERLICK CREEK CAMPGROUNDS
TO KNOXVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF HOLT TO
15 MILES NORTHEAST OF EUTAW...MOVING SOUTHEAST AT 30 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  COTTONDALE.
  MOUNDVILLE AIRPORT.
  COALING.
  VANCE.
  WOODSTOCK JUNCTION.
  WEST BLOCTON.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 4:56 AM CSTFlash Flood WatchBMXAutauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 25 more25 hr
Feb 27, 8:21 AM CSTSevere Thunderstorm WarningBMXLamar, Pickens54 min
Feb 27, 8:39 AM CSTSevere Thunderstorm WarningBMXFayette, Walker51 min
Feb 27, 8:39 AM CSTTornado WarningBMXPickens38 min
Feb 27, 9:11 AM CSTSevere Thunderstorm WarningBMXPickens, Tuscaloosa49 min
Feb 27, 10:17 AM CSTTornado WarningBMXSt. Clair, Shelby, Talladega28 min
Feb 27, 10:25 AM CSTAreal Flood AdvisoryBMXBibb, Blount, Calhoun, Chilton, Clay, Coosa and 10 more3 hr
Feb 27, 11:26 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more7 hr
Feb 27, 12:21 PM CSTSevere Thunderstorm WarningBMXDallas, Marengo, Perry39 min
Feb 27, 12:50 PM CSTTornado WarningBMXDallas40 min
Feb 27, 1:00 PM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas45 min
Feb 27, 1:16 PM CSTTornado WarningBMXAutauga, Chilton29 min
Feb 27, 1:28 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes62 min
Feb 27, 1:38 PM CSTTornado WarningBMXAutauga, Elmore, Montgomery67 min
Feb 27, 2:16 PM CSTFlash Flood WarningBMXBibb, Jefferson, Shelby3 hr
Feb 27, 2:24 PM CSTTornado WarningBMXPickens66 min
Feb 27, 2:28 PM CSTTornado WarningBMXLowndes, Montgomery28 min
Feb 27, 2:32 PM CSTTornado WarningBMXBullock, Elmore, Macon, Montgomery, Tallapoosa58 min
Feb 27, 2:42 PM CSTTornado WarningBMXGreene, Pickens63 min
Feb 27, 3:03 PM CSTSevere Thunderstorm WarningBMXTuscaloosa42 min
Feb 27, 3:14 PM CSTFlash Flood WarningBMXPickens, Tuscaloosa3 hr
Feb 27, 3:17 PM CSTTornado WarningBMXTuscaloosa28 min
Feb 27, 3:25 PM CSTTornado WarningBMXGreene, Hale, Pickens, Tuscaloosa65 min
Feb 27, 3:42 PM CSTTornado WarningBMXHale, Perry18 min
Feb 27, 3:48 PM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Jefferson, Shelby, Tuscaloosa57 min
Feb 27, 3:57 PM CSTTornado WarningBMXBibb, Chilton, Hale, Perry63 min
Feb 27, 4:20 PM CSTTornado WarningBMXAutauga, Bibb, Chilton, Dallas, Hale, Perry40 min
Feb 27, 4:36 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa39 min
Feb 27, 4:51 PM CSTTornado WarningBMXGreene, Hale, Pickens, Tuscaloosa20 min
Feb 27, 4:52 PM CSTFlash Flood WarningBMXBibb, Blount, Calhoun, Cherokee, Clay, Cleburne and 14 more6 hr
Feb 27, 4:57 PM CSTTornado WarningBMXAutauga, Bibb, Chilton, Dallas, Perry53 min
Feb 27, 5:03 PM CSTTornado WarningBMXGreene, Hale, Marengo, Sumter42 min
Feb 27, 5:19 PM CSTTornado WarningBMXDallas, Greene, Hale, Marengo, Perry, Sumter41 min
Feb 27, 5:29 PM CSTTornado WarningBMXGreene, Marengo, Sumter46 min
Feb 27, 5:38 PM CSTTornado WarningBMXAutauga, Chilton, Elmore, Montgomery37 min
Feb 27, 5:45 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter45 min

Nearby

Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.